A word of caution for switching to Effexor. I was on Effexor for several years when suddenly, 3 months ago, I developed a light rash around my nose and mouth area. It would come and go and, each time it would flare up, the rash would consume a larger area and itched like crazy. Then about 2 months ago the rash intensified and covered my entire upper body. My primary sent me to an allergist and after 3 weeks of testing and being on and off Predsisone, he sent me back to my primary without identifying the cause. My primary suspected it was one of my medications ( I was on 2 blood pressure meds and 75mg daily of Effexor. He took me off all of my daily meds and am now just taking two 10mg Predsisone per day with some benedryl for the itching. It has been 8 days off my meds and the withdrawal symptoms are quite severe. I think mostly from the Effexor but my b/p has also been quite high - 180/90 to 193/98. I am very shaky, confused, can't sleep, terrible leg cramps, blurred vision plus I can't trust myself to drive. How long is this going to last??? I do feel better than I did yesterday and the rash is gradually going away but is it because of the Predsisone or taking away the meds causing it? I go back to my primary in 6 days. Hopefully, he will tell me the withdrawal symptoms will be over soon. The doctor stopped the Effexor abruptly because my skin condition had gotten to the point that I was one big red scab. Normally, you are not suppose to stop Effexor abruptly. I suggest you read up on the withdrawals of Effexor before taking it.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.